Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 95, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 11, 2024, 9:09 PM CDT for Jefferson County, Orange County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2024, 9:09 PM CDT (02:09 UTC)
- Expired
- Jun 11, 2024, 11:00 PM CDT
- In force
- 111 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 76 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
059
WGUS54 KLCH 120209
FFWLCH
TXC245-361-120400-
/O.NEW.KLCH.FF.W.0095.240612T0209Z-240612T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
909 PM CDT Tue Jun 11 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North Central Jefferson County in southeastern Texas...
Northwestern Orange County in southeastern Texas...
* Until 1100 PM CDT.
* At 909 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaumont, Orange, Nederland, Vidor, Mauriceville, Rose City and
Pine Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3017 9414 3016 9411 3023 9405 3024 9388
3023 9375 3019 9376 3009 9387 3007 9392
2997 9408 2995 9415 2998 9422
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
RuaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:31 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 6:31 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 631 PM CDT Tue Jun 11 2024 ...New AVIATION... .SHORT TERM... (Tonight through Thursday night) Wx map shows weak surface high over the Eastern U.S. giving our region northeast winds around 5-10 mph. Temperatures in the upper 80s to lower 90s. Dewpoint gradient across the I-10/U.S. 190 corridors with mid 70s to the south, and mid to upper 60s to the north across Central Louisiana where the drier air resides. Radar showing the scattered showers and thunderstorms along the coastal parishes and counties. Latest short term guidance showed slightly lower chances, and locations closer to the coast to receive this afternoon's round of precipitation. For tonight, expect most of the activity to diminish by sunset, with no precip expected inland. Offshore, expect showers and thunderstorms to develop by daybreak along the frontal boundary, which is expected to be near the coast, or near coastal waters by then. For the remainder of Wednesday, expect most of the showers and thunderstorms to remain either in the coastal waters, with low chances 20% along the coastal parishes/counties. Low chances of precipitation is expected Wednesday night through Thursday night as the slightly drier air at the surface and aloft prevails. With the dry air in place, overnight lows in the lower to mid 60s north of I-10, upper 60s to near 70 elsewhere. Afternoon high temperatures Thursday expected to increase into the mid 90s. 08/DML && .LONG TERM... (Friday through next Monday) High pressure aloft will be centered over southern New Mexico by the end of the week, however the ridge is expected to extend into East TX and LA. High pressure at the surface is anticipated to be centered over the Smokey Mtn NP which will cause a roughly northeast flow locally. While high temperatures will likely be slightly above normal for the date, lows may fall to or just below normal due to a northeast flow dragging in slightly lower dewpoints. The ridge aloft is also expected to keep showers and storms suppressed for Friday. Saturday and Sunday the upper ridge will gradually slide east across the gulf coastal states to the Atlantic. An inverted trough over the eastern gulf is anticipated to slip west around the southern periphery of the ridge aloft then be pulled northwest across the west to northwest gulf coast. This will increase moisture locally through the weekend and into early next week. Scattered to perhaps numerous showers will become possible Sunday afternoon an linger through the end of the forecast period. && .AVIATION... (00Z TAFS) Issued at 627 PM CDT Tue Jun 11 2024 Diurnal showers or storms will be in the vicinity of the KBPT terminal until 12/02z or shortly after sunset. Otherwise, all terminals will see stable conditions after sunset with light winds and mainly mid to high level clouds from convective debris. Therefore, VFR conditions after sunset and through the night. The seabreeze on Wednesday looks like it will be confined close to the coast, and therefore will just place VCTS at the KBPT and KARA terminals after 12/20z as max daytime heating interacts with the seabreeze and other mesoscale boundaries. Rua && .MARINE... Expect a light northerly flow to develop as a weak frontal boundary slips south tonight and Wednesday. The front is forecast to meander over the coastal waters for the next couple of days and dissipate. Expect southerly flow to develop by Friday, and remain for the remainder of the weekend into early next week. && .PRELIMINARY POINT TEMPS/POPS... AEX 66 89 63 91 / 0 10 0 0 LCH 71 91 70 92 / 30 30 0 10 LFT 72 92 69 92 / 10 30 0 10 BPT 74 92 73 94 / 40 30 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...08 LONG TERM....66 AVIATION...07
In the hours before
Local storm report, Jun 11, 8:37 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
837 PM CDT Tue Jun 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Flash Flood 1 ESE Bridge City 30.02N 93.84W
06/11/2024 Orange TX Amateur Radio
Streets flooded at East Young Drive and
Katherene Avenue in Bridge City with water
coming up into yards.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:36 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.